# SDR 2005FA0001133

- Difficulty date: July 19, 2005
- Submitted: August 15, 2005
- Operation: General aviation
- Aircraft: N50QH
- Make and model: Cessna T210N
- Aircraft serial: 21064150
- Engine: Cont TSIO520R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: EC649358CN
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, A LOUD BANG FROM THE ENGINE COMPARTMENT WAS FOLLOWED BY LOSS OF POWER AND SIGNIFICANT ENGINE VIBRATION.  THE PILOT MADE AN EMERGENCY LANDING ON A DIRT ROAD WITH NO DAMAGE TO THE AIRCRAFT.  THE NR 1 CYLINDER HEAD HAD FRACTURED COMPLETELY THROUGH, JUST ABOVE THE CYLINDER BARREL THREADS, LEAVING A .5 INCH GAP BETWEEN HEAD FINS 6 AND 7.  THE CYLINDER HAD BEEN REPAIRED 212 HOURS PRIOR TO FAILURE AND HAD BEEN BORED TO .010 OVERSIZE.  A SERVICEABLE TAG HAD BEEN PROVIDED BY THE REPAIR STATION THAT PERFORMED THE WORK.  (K)
